Thunderstorm Wind, Liberty
- When
- May 22, 8:15 PM EST to 8:20 PM EST
- Where
- Liberty County, Riceboro
- Measured
- 52 kt (60 mph)
- Property damage
- $15,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.733, -81.433
Several trees down causing damage to eight homes.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CHS wrote it up.
Several trees down causing damage to eight homes.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at May 22, 1:50 PM EST, 6 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 250 PM EDT TUE MAY 22 2001 STRONG OCCLUDING L PRES OVR NE MN WITH ASSOCIATED FRONT STRETCHING TO SECONDARY L OVR OH. ASSOCIATED WARM FRONT ACROSS N VA WITH COLD FRONT FROM E OH ALONG W SLOPE OF APPALACHIANS TO W FL PANHANDLE ATTM. COLD FRONT WILL BE PRIMARY FORCING MECHANISM FOR RASH/TSTM ACROSS CWA TONIGHT AS FRONT EXPECTED TO REACH THE COAST AROUND MIDNIGHT. BEST CHC...AND HEAVIEST...PRECIP AROUND MIDNIGHT +/- 4 HRS. EXPECT ONLY SLGT CHC ANY STORMS BECOMING SEVERE DUE TO UNFAVORABLE DYNAMICS...MAJOR UPR LVL DIVERG BEWTEEN PJ AND STJ OCCURING OVR W SC/CNTRL NC ATTM AND FCST TO REMAIN N OF AREA AND DECREASE AS PJ WEAKENS AND L OVR S MN/WI BECOMES CUTOFF BY MIDDAY WED. AS L SLOWLY DRIFTS SE AXIS OF STJ MVS DIRECTLY OVR CWA...WITH UNFAVORABLE UPR LVL FORCING. ALSO...MAJOR H5 VORTS ROTATING AROUND L DURING THE NEXT COUPLE OF DAYS REMAIN NW OF AREA WITH STRONGEST PVA ACROSS E TN AND E KY. THIN...BUT FAIRLY SOLID...LINE OF RASH/TSTMS ENTERING W GA ATTM. THIS SHOULD CONTINUE THROUGHOUT THE AFTERNOON AND EVENING DUE TO GOOD LLVL MOISTURE AND INSTAB ACROSS S/CNTRL GA. WILL GO WITH HIGH CHC POPS TONIGHT AS SOME PRECIP EXPECTED AROUND MIDNIGHT AHEAD/ALONG WITH FRONTAL PASSAGE. CHC PRECIP INDICATED BY MODELS ON THE WEEKEND...DUE TO FORCING FROM MULTIPLE VORTS ROTATING AROUND CUTOFF L. TIMING AND INTENSITY OF THE INDIVIDUAL VORTS THIS FAR OUT ARE PROBLEMATIC...AND WITH H5 RIDGE AND SFC H PRES TO OUR EAST FCST FOR WEEKEND THE VORTS MAY REMAIN W OF AREA. WILL GO SLIGHT CHC POPS FOR WEEKEND. .CWF...WILL HEADLINE WITH SMALL CRAFT EXERCISE CAUTION. EXPECT BRIEF INCRS IN WINDS AS FRONT APPROACHES...AND THEN MOVES ACROSS THE WATERS. DECREASING WINDS WED AS FRONT CONTINUES E AND WEAKENS. FCSTID = 23 CHS 64 83 59 82 / 50 10 10 10 SAV 61 84 57 86 / 50 10 10 10 CHL 72 83 72 82 / 50 10 10 10 NBC 64 84 60 84 / 50 10 10 10 RBW 62 83 58 83 / 50 10 10 10 .CHS... GA...NONE. SC...NONE. SLB/STR
GAZ087-088-099>101-114>119-137>141-SCZ040-042-043-047>049-230030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 811 PM EDT TUE MAY 22 2001 ...SEVERE THUNDERSTORM WATCH 275 IS NO LONGER IN EFFECT... THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR SOUTHEAST GEORGIA AND PORTIONS OF SOUTHERN SOUTH CAROLINA HAS BEEN ALLOWED TO EXPIRE AT 8 PM. THE THREAT OF SEVERE WEATHER HAS DIMINISHED. HOWEVER...SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE REGION THROUGH THE EVENING.
The Charleston,SC radar (KCLX), 109 km away, was scanning. The volume nearest the first event began at 01:15 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2001Every state in 2001This day in weather historyWarnings in Georgia, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5244300.